MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-120/I16-40
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Rupture (2208)
Date of Event 06/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted in patient.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, and 2 (two) vela suprarenal stent graft extensions to treat an abdominal aortic aneurysm (aaa).Approximately 1 (one) year post initial procedure the patient was treated with implant of an additional afx vela suprarenal stent graft extension for a type ia endoleak, aneurysm enlargement, rupture, and migration with off label use (previously reported under mfr# 2031527-2019-00601).Approximately 6 (six) months post intervention a type ia endoleak with rupture was identified.Re-intervention completed by extending the seal zone by chimney of the superior mesenteric artery with 4 (four) afx vela suprarenal achieving seal.The patient was sent to the icu for monitoring due to the ruptured aneurysm.No additional information has been reported.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event was completed.An examination of medical records and/or medical imaging received by endologix shows the rupture, type 1a endoleak and secondary endovascular procedure events are confirmed.The most likely causation for the type 1a endoleak is the off-label neck anatomy and cautionary product use.The rupture and secondary endovascular procedure are related to the type 1a endoleak.The final patient status was reported being stable and transferred to rehabilitation center.No additional investigation of this reported adverse event is planned however, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events.Device iteration is afx2.H6: device code: remove code 3190 h6: result code: remove code 3233 h6: conclusion code: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10268754
Report Number2031527-2020-00193
Device Sequence Number10963409
Product Code MIH
UDI-Device Identifier00818009014443
UDI-Public(01)00818009014443(17)181214
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2018
Device Model NumberBEA28-120/I16-40
Device Lot Number1767421010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer06/16/2020
Initial Report FDA Received Date07/13/2020
Supplement Report FDA Received Date09/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 1727242012); AFX VELA SUPRARENAL (LN 1933825005); AFX VELA SUPRARENAL (LN 2270987001)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR